Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 5, 2016, 8:21 PM CDT for Boone County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 5, 2016, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
County Boone County, AR
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS84 KLZK 060121 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 821 PM CDT FRI AUG 5 2016 ARZ003-004-060145- BOONE AR-MARION AR- 821 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 845 PM CDT... AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLIS...OR 14 MILES NORTHEAST OF HARRISON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIAMOND CITY... LEAD HILL... WILLIS... CRUMPLER SUBDIVISION... SOUTH LEAD HILL... MONARCH... PEEL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3635 9266 3638 9308 3650 9306 3649 9269 TIME...MOT...LOC 0121Z 279DEG 9KT 3643 9299 $$ 55
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:20 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 5, 6:20 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Update for Aviation National Weather Service Little Rock AR 620 PM CDT FRI AUG 5 2016 .Aviation... Overall VFR flight conditions are expected in the next 24 hours. Friday evening convection is winding down, and only a slight chance will be seen the rest of this evening and overnight. Coverage will be quite low and will only include in northwest and southeast parts of AR, including possible KHRO and KLLQ Tafs. Only patchy fog and ceilings overnight but will again not include in Tafs due to very low coverage. Winds will be southeast to southwest 5 to 10 mph, becoming mainly light and variable overnight with a light southeast flow. Similar weather conditions expected for Saturday. (59) && .Prev Discussion.../ Issued 305 PM CDT FRI AUG 5 2016/ .SHORT TERM...Tonight Through Saturday Night Once again this aftn...WDLY SCTD convection noted ovr the FA. One note of interest fm earlier was a dense shield of higher clouds ovr NERN AR which inhibited storm formation. However...storms did manage to dvlp along the leading edge of the cloud shield where max heating occurred. Mid aftn temps were well into the 90s to arnd 100 degrees... with rain cooled areas in the 80s. The much talked about upr high is fcst to rmn centered to our W thru the weekend. The rdg itself wl contract somewhat...allowing a more NWLY flow aloft to prevail ovr the Mis-South. This wl allow a weak fntl bndry to drop SWD into AR...with somewhat better chcs for organized convection. As far at temps...expect another hot day acrs the Natural State on Sat. However...high temps wl be held down a few degrees due to more clouds and rain chcs as compared to recent days. Aftn heat index values are still expected to exceed 105 degrees over much of CNTRL/SRN AR Sat Aftn...where a Heat Advisory is already posted. A few locations ovr SRN AR may reach a heat index of 110 degrees Sat aftn...but this wl not be a widespread occurance. No additional heat headlines are planned for the rest of the weekend as the aforemtioned fntl bndry lingers ovr AR...along with more clouds and contd rain chcs. && .Long Term...Sunday through Friday An upper level high pressure system will be over the southern U.S. to begin the long term period. This pattern will continue through much of the long term period. Models indicate the high shifting to the east for Tuesday and Wednesday then back to the west Thursday and Friday. Hot and humid conditions will continue through the period and small rain chances will continue in the afternoons. Better rain chances will be on Sunday when several short waves move through northwest flow over Arkansas. Highs will be in the mid 80s to mid 90s Sunday and Monday...then the heat returns for the middle and late part of next week. && Excessive Heat Warning until 7 PM CDT this evening FOR Arkansas- Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Pope- Prairie-Pulaski-Saline-Sharp-White-Woodruff-Yell. Heat Advisory from 7 PM this evening to 9 PM CDT Saturday FOR Arkansas-Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike- Pope-Prairie-Pulaski-Saline-White-Woodruff-Yell. Heat Advisory until 7 PM CDT this evening FOR Baxter-Fulton-Izard- Stone. Heat Advisory until 9 PM CDT Saturday FOR Cleburne-Polk-Scott-Van Buren. && Short Term...44 / Long Term...51
Hazardous weather outlook, Aug 5, 8:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT FRI AUG 5 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 800 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE EVENING...ESPECIALLY OVER NORTHWEST AND SOUTHEAST ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. LARGE HAIL WILL BE A LOWER THREAT. LATER TONIGHT THE STORMS ARE EXPECTED TO WEAKEN AND DISSIPATE. VERY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS WITH LOCALIZED FLASH FLOODING A RISK IF THE STORMS MOVE SLOWLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH AFTERNOON HEAT INDEX VALUES REACHING TO AROUND 105 DEGREES FOR MUCH OF THE LOWER ELEVATIONS OF CENTRAL AND SOUTHERN ARKANSAS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND...ESPECIALLY ACROSS CENTRAL ARKANSAS. THE THREAT OF ANY ORGANIZED OR WIDESPREAD STRONG TO SEVERE THUNDERSTORMS IS LOW. HOWEVER A STRONGER STORM CAPABLE OF PRODUCING DAMAGING WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT STORM REPORTS ARE REQUESTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 57/59
In the hours before
Special weather statement, Aug 5, 5:37 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT FRI AUG 5 2016
ARZ064-052300-
LINCOLN AR-
537 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
600 PM CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANE CREEK STATE PARK...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAR CITY... NEBO...
CANE CREEK STATE PARK... TYRO...
CALHOUN... FRESNO...
ROSE HILL... CRIGLER...
YORKTOWN... GARNETT...
AVERY...
LAT...LON 3379 9169 3379 9172 3387 9197 3406 9181
3398 9161
TIME...MOT...LOC 2236Z 025DEG 7KT 3396 9175
55Local storm report, Aug 5, 6:25 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 NW CRIGLER 33.96N 91.80W
08/05/2016 E0.50 INCH LINCOLN AR SOCIAL MEDIA
WIDESPREAD PEA SIZED HAIL WITH STONES UP TO ONE HALF INCH
OBSERVED.
&&
JHOODSpecial weather statement, Aug 5, 7:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT FRI AUG 5 2016
ARZ065-060030-
DESHA AR-
701 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 730 PM
CDT...
AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR YANCOPIN TO NEAR
WINCHESTER...AND MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROHWER... TILLAR...
WATSON... KELSO...
MCGEHEE... YANCOPIN...
LUCCA LANDING... REED...
MCARTHUR...
LAT...LON 3379 9099 3377 9105 3379 9113 3372 9115
3359 9145 3377 9145 3379 9147 3396 9120
3395 9116 3394 9115 3395 9114 3398 9115
3401 9108 3399 9105 3396 9109 3393 9101
3384 9107
TIME...MOT...LOC 0000Z 323DEG 5KT 3392 9111 3379 9142
55Special weather statement, Aug 5, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 740 PM CDT FRI AUG 5 2016 ARZ003-060115- BOONE AR- 740 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 815 PM CDT... AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CENTERED NEAR HARRISON...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISON... BERGMAN... VALLEY SPRINGS... DUGGER... WININGTON... CAPPS... SELF... CRAWFORD... MYRTLE... OLVEY... WILLIS... BELLEFONTE... EVERTON... ZINC... SOUTH LEAD HILL... BATAVIA... BEAR CREEK SPRINGS... RIDGEWAY... HOPEWELL IN BOONE COUNTY... LAT...LON 3612 9290 3624 9325 3640 9318 3640 9289 TIME...MOT...LOC 0039Z 280DEG 8KT 3630 9312 55
Local storm report, Aug 5, 8:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 2 NW HARRISON 36.26N 93.15W
08/05/2016 M54 MPH BOONE AR ASOS
&&
JHOODSpecial weather statement, Aug 5, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 821 PM CDT FRI AUG 5 2016 ARZ003-004-060145- BOONE AR-MARION AR- 821 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 845 PM CDT... AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLIS...OR 14 MILES NORTHEAST OF HARRISON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIAMOND CITY... LEAD HILL... WILLIS... CRUMPLER SUBDIVISION... SOUTH LEAD HILL... MONARCH... PEEL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3635 9266 3638 9308 3650 9306 3649 9269 TIME...MOT...LOC 0121Z 279DEG 9KT 3643 9299 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Aug 5, 7:40 PM CDT | Special Weather Statement | LZK | Boone | 35 min |
| Aug 5, 7:46 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 44 min |
| Aug 5, 8:28 PM CDT | Special Weather Statement | LZK | Marion | 32 min |
| Aug 5, 8:43 PM CDT | Special Weather Statement | LZK | Marion | 32 min |
| Aug 5, 9:13 PM CDT | Special Weather Statement | LZK | Baxter | 47 min |
| Aug 5, 9:26 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Marion | 3 hr |
| Aug 5, 9:59 PM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Marion | 3 hr |
| Aug 5, 11:02 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 43 min |
| Aug 5, 11:09 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Aug 5, 11:20 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 25 min |
| Aug 5, 11:57 PM CDT | Special Weather Statement | LZK | Pope | 48 min |
| Aug 6, 12:12 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 48 min |
| Aug 6, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 38 min |
| Aug 6, 1:25 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 32 min |
| Aug 6, 12:36 PM CDT | Special Weather Statement | LZK | Lincoln | 39 min |
| Aug 6, 12:38 PM CDT | Special Weather Statement | LZK | Cleveland | 37 min |
| Aug 6, 1:08 PM CDT | Special Weather Statement | LZK | Cleveland | 52 min |
| Aug 6, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 30 min |
| Aug 6, 1:21 PM CDT | Special Weather Statement | LZK | Desha | 39 min |
| Aug 6, 1:46 PM CDT | Special Weather Statement | LZK | Desha, Drew | 44 min |
| Aug 6, 2:01 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 44 min |
| Aug 6, 2:19 PM CDT | Special Weather Statement | LZK | Bradley | 26 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.